MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The intraocular lens (iol) is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had extreme blurred vision and halos after implanting the zmb00 +22.0 diopter multifocal iol (intraocular lens).As a result, iol had to be explanted and replaced with model za9003 +21.5 diopter monofocal iol.Vitrectomy was not performed, but the incision was enlarged and suture was required.The patient was reported doing well when discharged and in stable condition.Visual acuity pre-op (pre-initial implant): 20/50.Visual acuity post-op (post-initial implant): 20/40 2-month post-op.Visual acuity post-op (post-replacement): 20/50 1-day post-op.The account commented that the explanted lens is not available for inspection.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-(b)(4).

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7973372
Report Number2648035-2018-01339
Device Sequence Number11134839
Product Code MFK
UDI-Device Identifier05050474535664
UDI-Public(01)05050474535664(17)190119
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2019
Device Model NumberZMB00
Device Catalogue NumberZMB00U0220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Date Report Sent to FDA01/01/2005